Advil PM FAQs
Find answers to your questions about Advil PM.
I am allergic to gluten. Is it all right for me to take this product?
Advil PM Liqui-Gels contains a wheat derivative, and are not gluten-free. You should check with your doctor if you have any concerns about taking this product.
What are some possible side effects of Advil PM Liqui-Gels?
All medicines can cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most common side effects persist or become bothersome: Constipation; diarrhea; dizziness; drowsiness; dry mouth, throat, and nose; excitability; gas; headache; heartburn; nausea; stomach pain or upset; thickening of mucus in nose or throat.
Do Advil PM products cause ulcers?
Ibuprofen may cause ulcers but usually at higher prescription doses or when administered for long periods of time. Studies have proven that Advil PM products are safe and effective when taken as directed. If you have a history of stomach problems, such as heartburn, consult your doctor before using Advil PM products.
What effect will Advil PM products have on the liver?
When taken according to the label, adverse effects of Advil PM products on the liver are uncommon. Effects of ibuprofen on the liver are rare but may include liver disorder, abnormal liver function, hepatitis and jaundice, and they may occur at higher than recommended over-the-counter (OTC) doses. Consult your physician if you have liver cirrhosis before taking Advil PM products or if you have any other concern about taking Advil PM products.
What are the active ingredients in Advil PM Liqui-Gels?
Each Advil PM Liqui-Gels capsule contains 200 mg of ibuprofen and 25 mg of diphenhydramine hydrochloride, a gentle, non-habit forming sleep aid. The ibuprofen relieves pain over several hours, while the diphenhydramine helps you get a full night’s sleep. The combination of these ingredients not only reduces your pain, it shortens the time it takes to fall asleep and increases the duration of your sleep. The result: a better night's sleep.
What are the active ingredients in Advil PM caplets?
Each Advil PM caplet contains 200 mg of ibuprofen and 38 mg of diphenhydramine citrate, a gentle sleep aid. The ibuprofen relieves pain, while the diphenhydramine helps you get a full night’s sleep. The combination of these ingredients not only reduces your pain, it shortens the time it takes to fall asleep and increases the duration of your sleep. The result: a better night's sleep.
What are NSAIDs?
NSAIDs, nonsteroidal anti-inflammatory drugs, are a group of chemical compounds that often are chemically unrelated but share therapeutic actions such as analgesic (pain-relieving) and antipyretic (used to reduce fever) effects.
Do Advil PM products contain aspirin?
What is the definition of “solubilized ibuprofen”?
"Solubilized ibuprofen" is ibuprofen that has been completely dissolved in a liquid center inside a soft capsule shell. In the case of Advil PM Liqui-Gels, the solubilized ibuprofen is in a liquid center inside a soft capsule shell.
Is Advil PM addictive?
Like any drug you become dependent on, Advil PM can cause addiction problems. While the drug itself is not considered to be "addictive", the associations people can form with the drug and its results can create a dependency.
Can I take Advil PM caplets with alcohol?
Avoid drinking alcohol. Advil PM contains diphenhydramine, which may cause drowsiness - alcohol may intensify this side effect temporarily.
Where can I purchase Advil PM products?
Most retail grocery, pharmacy and convenience stores carry a variety of Advil PM products. Please check our “Buy Now” page on this website to locate a store near you that carries our products. You may also find online stores that carry the products on this page as well.
What are the package sizes for Advil PM products?
Advil PM caplets are available in package sizes of 200, 120, 80, 40 and 20 caplets. Plus, there’s a convenient travel size of 4 caplets. Advil PM Liqui-Gels are available in package sizes of 80, 40 and 20 capsules.
How does pain affect the ability to sleep?
Pain cannot only delay the onset of sleep, it can cause frequent or early morning awakenings and prevent you from getting the deep, restful sleep you need. That’s why, even if you do get some shut-eye, you may not feel rested.
What is the difference between Aleve PM & Advil PM?
The active ingredients in Advil PM include ibuprofen, an NSAID, and diphenhydramine, a gentle, non-habit forming sleep-aid. The active ingredients in Aleve PM include naproxen, also an NSAID, and diphenhydramine. Both of these medications include a nonsteroidal anti-inflammatory drug (NSAID) for pain relief in addition to a sleep aid. The difference between these products is the active ingredient (the NSAID), which determines the dosing in the product.
Why do I need a pain reliever with a sleep aid?
If pain is keeping you from falling asleep, a product that combines a pain reliever with a non-habit forming sleep aid (like Advil PM) can help ease your pain and help you fall asleep and stay asleep.
What is the difference between ZzzQuil & Advil PM?
Advil PM has a pain reliever, ibuprofen, in addition to a gentle, non-habit forming sleep aid, diphenhydramine. ZzzQuil is a sleep-aid that helps with occasional sleeplessness but has no pain reliever in it to help relieve the aches and pains that may keep you up at night.
How are Advil PM products different than other nighttime pain relievers?
AdvilPM was the first non-habit forming nighttime pain reliever to combine the Ibuprofen with the Diphenhydramine‡‡. Whether you suffer from occasional muscle aches, backache, minor arthritis, or other aches and pain, nothing is proven to help you fall asleep faster & stay asleep longer††. AdvilPM gives you a better night’s sleep than Tylenol PM because you’ll spend less time lying awake with annoying aches and pains and sleep the whole night.
What is the difference between the Advil PM caplets and the Advil PM Liqui-gels?
Both of these medications include the same active ingredients but are conveniently provided in two different forms. Advil PM caplets are a solid dose form with ibuprofen 200 mg and diphenhydramine citrate 38 mg per tablet. Advil PM Liqui-gels are liquid-filled capsules with ibuprofen 200 mg and diphenhydramine hydrochloride 25 mg per capsule. The amount of diphenhydramine base (active ingredient) is the same in both dose forms.
Can I use an HSA or FSA to buy Advil PM products?
You can use your HSA and FSA tax-preferred savings account to purchase certain OTC products including Advil PM. The passage of the CARES Act by Congress includes provisions to restore OTC eligibility under tax-preferred HSA and FSA accounts. Your plan details may vary, so save your receipt and check with your benefits or health provider for eligibility.
What is the safety history of the ingredients in Advil PM products?
The two active ingredients in Advil PM products, ibuprofen and diphenhydramine, have a long history of safe and effective use when used as directed. Ibuprofen has been available for over-the-counter use for over 30 years and diphenhydramine has been used for over 50 years.
What is the recommended dosage for Advil PM Liqui-Gels?
The recommended dose of Advil PM Liqui-Gels is two capsules at bedtime, for adults and children 12 years and older. The two capsule dose contains a combined total of 400 mg of ibuprofen and 50 mg of diphenhydramine hydrochloride. You should not take more than 2 capsules in 24 hours. Stop use and ask a doctor if: pain gets worse or lasts more than 10 days or if sleeplessness persists continuously for more than 2 weeks.
What is the recommended dosage for Advil PM caplets?
The recommended dose of Advil PM caplets is two caplets at bedtime, for adults and children 12 years and older. The two caplet dose contains a combined total of 400 mg of ibuprofen and 76 mg of diphenhydramine citrate. You should not take more than 2 capsules in 24 hours. Stop use and ask a doctor if: pain gets worse or lasts more than 10 days or if sleeplessness persists continuously for more than 2 weeks.
Can I take Advil during the day and then take Advil PM at night?
Yes, you may take Advil during the day and Advil PM at night. However, since both products contain 200 mg of ibuprofen, a total daily dose (24 hours) of 1200 mg should not be exceeded when both products are combined. Advil PM also contains diphenhydramine and a maximum daily dose (24 hours) of 50 mg should not be exceeded. Please refer to your healthcare provider for medical advice.
How long can this product be used safely?
This product can be used for up to 10 days for pain. If pain gets worse or lasts more than 10 days, stop use and ask a doctor.
What is Diphenhydramine Citrate?
Diphenhydramine Citrate is a gentle, non-habit forming sleep aid that helps you get a full night’s sleep. It has been used for over 50 years, and has had a long history of safe and effective use when used as directed.
Each Advil PM caplet contains 200 mg of ibuprofen and 38 mg of diphenhydramine citrate. This patented bi-layer formula not only reduces your pain, it shortens the time it takes to fall asleep and increases the duration of your sleep.
What is ibuprofen?
Ibuprofen is in a class of drugs called nonsteroidal anti-inflammatory drugs (NSAID) that has been relieving pain for quite a while. In fact, the first clinical trials of ibuprofen began in February 1966 and over 30 years of clinical studies prove that ibuprofen, the pain reliever in Advil PM, is effective on pain. NSAIDs, nonsteroidal anti-inflammatory drugs, are a group of chemical compounds that often are chemically unrelated but share therapeutic actions such as analgesic (pain-relieving) and antipyretic (fever-reducing) effects. Ibuprofen is just one drug in the NSAID class.
Is Advil PM safe?
For more than 30 years, extensive consumer use and numerous clinical studies have shown that, ibuprofen, the pain reliever in Advil PM, and diphenhydramine, the sleep aid in Advil PM, are both safe and effective when used as directed. Please refer to the full product labeling for additional safety information related to Advil PM.
Can I use Advil PM products beyond the expiration date?
It is not recommended to use the product past its expiration date, as the effectiveness of the ingredients is only assured until the date printed on the package.
What’s the difference between Tylenol PM and Advil PM?
The pain reliever in Advil PM is ibuprofen, which is part of a class of drugs called non-steroidal anti-inflammatory drugs (also known as NSAIDs). Advil PM does not contain acetaminophen, the active ingredient in Tylenol PM, and it’s been proven that Advil PM gives you a better night’s sleep than Tylenol PM because you’ll spend less time lying awake with annoying aches and pains and more time asleep.
Can I take Advil PM products with other medications?
You should consult a doctor or pharmacist before use if you are: Taking sedatives or tranquilizers or any other sleep aid Taking any other drug containing an NSAID (prescription or nonprescription) Under a doctor’s care for any continuing medical illness Taking any other antihistamines Taking a blood-thinning (anticoagulant) or steroid drug Taking aspirin for heart attack or stroke Taking any other drug Please see product labeling for complete warnings information.
Will this product interact with my prescription medication?
If you are taking prescription medication, you should discuss using Advil PM products with your doctor or pharmacist. This is especially important if you have any condition that requires you taking a prescription medication.
Can Advil PM products be taken with nutritional supplements?
Advil PM products can be taken with nutritional supplements. However, if you are taking nutritional supplements, it is recommended that you discuss this with your physician or pharmacist before taking Advil PM products.
Can Advil PM products be taken with other over-the-counter (OTC) medications, e.g. other analgesics, antibiotics, cold remedies, etc.?
We recommend that you contact your physician if you are taking other specific medications before taking Advil PM products. Advil PM products should not be taken with any other product containing ibuprofen, naproxen, Acetaminophen, aspirin or with any other product containing diphenhydramine, even one used on skin.
Can Advil PM products be taken with herbal supplements?
Herbal supplements may contain complex formulations of ingredients that can interact with medications. Therefore, it is recommended that before taking Advil PM products you should consult your physician or pharmacist about any herbal supplements that you are taking.
Do I have to take Advil PM products with food?
It is not necessary to take Advil PM products with food, however, take them with food or milk if an upset stomach occurs. Consult your physician before taking any NSAID if you have a history of stomach problems such as heartburn, upset stomach or stomach pain.
By clicking the link(s) above, you will be taken to an external website that is independently operated and not managed by Haleon. Haleon assumes no responsibility for the content on the website. If you do not wish to leave this website, do not click on the links above.